Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 2, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 19, 2018, 3:59 AM CDT for Neosho County, Kansas. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2018, 3:59 AM CDT (08:59 UTC)
- Expired
- Mar 19, 2018, 4:21 AM CDT
- In force
- 22 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Neosho County, KS
The radar
The Tulsa radar (KINX), 153 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 4:00 AM CDT | HAIL 1 | St. Paul, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1866 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
239
WUUS53 KICT 190859
SVRICT
KSC133-191000-
/O.NEW.KICT.SV.W.0002.180319T0859Z-180319T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
359 AM CDT MON MAR 19 2018
The National Weather Service in Wichita has issued a
* Severe Thunderstorm Warning for...
Eastern Neosho County in southeastern Kansas...
* Until 500 AM CDT
* At 359 AM CDT, a severe thunderstorm was located near St. Paul,
moving north at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Erie, St. Paul, Stark and South Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3739 9532 3773 9527 3773 9509 3738 9509
TIME...MOT...LOC 0859Z 199DEG 34KT 3747 9516
HAIL...1.00IN
WIND...60MPH
$$
METZGER1 follow-up statement
013
WWUS53 KICT 190921
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
421 AM CDT MON MAR 19 2018
KSC133-190930-
/O.CAN.KICT.SV.W.0002.000000T0000Z-180319T1000Z/
Neosho KS-
421 AM CDT MON MAR 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NEOSHO COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
LAT...LON 3739 9532 3773 9527 3773 9509 3738 9509
TIME...MOT...LOC 0918Z 199DEG 34KT 3767 9507
$$
METZGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 3:07 AM CDT, 52 minutes earlier.
Area forecast discussion, Mar 19, 3:07 AM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Wichita KS 307 AM CDT Mon Mar 19 2018 .SHORT TERM...(Today through Wednesday night) Issued at 307 AM CDT Mon Mar 19 2018 Early morning convection has become numerous to widespread across southern Kansas and is a welcome sight to help ease the drought. The more widespread/heavier precip should tend to focus along/just north of the mid-level convergence zone just northeast of the low center, transitioning from parts of central Kansas just north of the Wichita metro early this morning into east central Kansas and eventually western Missouri by late morning. However, some scattered light rain will likely linger across the area, especially central Kansas for much of the day. A trailing upper jet segment and shortwave will follow in behind the departing low this evening/early tonight, which will help maintain light measurable precip across the area. Point forecast soundings suggest it may become marginally cold enough to support a snow mixture before the precip ends across central Kansas along the I-70 corridor. However little if any snow accums are expected. An upper trof will amplify across the eastern CONUS on Tuesday with rather cool northerly flow upstream across eastern Kansas. A dry and milder day is expected on Wednesday. Darmofal .LONG TERM...(Thursday through Sunday) Issued at 307 AM CDT Mon Mar 19 2018 Temperatures will continue to warm in the southerly low level flow Thursday and Friday as ridging aloft translates east across the Plains and Midwest. Some areas could see their first 80F degree day since last Fall. There is general support for mean troughing across the western CONUS to progress eastward across the Rockies and perhaps into the northern Plains over the weekend. This could spell a change to cooler weather and precip chances, though confidence is rather modest that far out. KED && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1142 PM CDT Sun Mar 18 2018 Messy aviation forecast with IFR conditions likely area wide before daybreak. Main precipitation band will reach KRSL/KGBD near the start of this period, and spread over remaining terminals by 09z. Where temperature dewpoint spreads are small, ceilings have dropped rapidly with onset of precipitation. Precipitation should become more spotty after sunrise but wrap around moisture will likely keep MVFR ceilings going for the remainder of the day. While any lingering showers should dissipate by sunset, lingering 850mb moisture will keep clouds in the area through the end of the forecast. -Howerton && .FIRE WEATHER... Issued at 307 AM CDT Mon Mar 19 2018 Widespread wetting rains today will mitigate any fire weather concerns. Rather light winds Tuesday through Thursday will also keep fire danger rather moderate. However, warmer air and more wind by the end of the week could elevate the fire danger again. KED && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 46 34 54 31 / 80 40 0 0 Hutchinson 43 32 54 30 / 90 40 0 0 Newton 44 33 52 30 / 90 50 0 0 ElDorado 46 35 52 31 / 90 40 0 0 Winfield-KWLD 48 35 54 32 / 50 40 0 0 Russell 40 28 53 28 / 90 60 0 0 Great Bend 41 29 53 29 / 90 50 0 0 Salina 45 33 53 30 / 90 60 0 0 McPherson 43 32 53 29 / 90 60 0 0 Coffeyville 55 39 54 32 / 60 30 10 0 Chanute 50 38 52 31 / 90 30 10 0 Iola 48 37 51 31 / 90 30 10 0 Parsons-KPPF 53 38 53 31 / 80 30 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...KED LONG TERM...KED AVIATION...PJH FIRE WEATHER...KED
Hazardous weather outlook, Mar 18, 4:30 PM CDT, 11 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 430 PM CDT Sun Mar 18 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-192130- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 430 PM CDT Sun Mar 18 2018 This hazardous weather outlook is for portions of Central, South Central and Southeast Kansas. .DAY ONE...Tonight Showers and embedded thunderstorms are likely tonight, especially across South-Central and Southeast Kansas where a few thunderstorms may produce quarter-sized hail and 50 to 60 mph winds late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated thunderstorms embedded in widespread rains remain possible for all areas on Monday. The thunderstorms would be neither strong nor severe. A very high grassland fire danger is likely areawide next Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Special weather statement, Mar 19, 2:09 AM CDT, 1 hour 50 minutes before
Special Weather Statement National Weather Service Wichita KS 209 AM CDT MON MAR 19 2018 KSZ092-190745- Sumner KS- 209 AM CDT MON MAR 19 2018 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Sumner County in south central Kansas... * Until 245 AM CDT * At 207 AM CDT...National Weather Service Doppler radar was tracking a strong thunderstorm with locally heavy rainfall over Wellington...moving north at 35 mph. * Hail up to the size of dimes will be possible with this storm. * Locations impacted include... Wellington, Mulvane, Belle Plaine, Conway Springs, Caldwell, Oxford, Argonia, South Haven, Geuda Springs, Mayfield, Milan, Hunnewell, Perth, Riverdale and Wellington Airport. LAT...LON 3700 9780 3747 9780 3747 9715 3700 9715 TIME...MOT...LOC 0709Z 198DEG 29KT 3727 9735 METZGER
Special weather statement, Mar 19, 2:37 AM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Wichita KS
237 AM CDT MON MAR 19 2018
KSZ051-067-068-190800-
Reno KS-McPherson KS-Harvey KS-
237 AM CDT MON MAR 19 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Reno County in south central Kansas...
McPherson County in central Kansas...
Northwestern Harvey County in south central Kansas...
* Until 300 AM CDT
* At 234 AM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Buhler...moving north at 30
mph.
* Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Mcpherson, Hesston, Moundridge, Inman, Buhler, Galva, Canton,
Windom and Mcpherson Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The storms are not expected to become severe.
&&
LAT...LON 3846 9737 3818 9737 3805 9752 3812 9792
3846 9792
TIME...MOT...LOC 0737Z 192DEG 28KT 3818 9769
METZGERSpecial weather statement, Mar 19, 2:48 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Wichita KS
248 AM CDT MON MAR 19 2018
KSZ095-099-100-190830-
Montgomery KS-Wilson KS-Labette KS-
248 AM CDT MON MAR 19 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Montgomery County in southeastern Kansas...
Wilson County in southeastern Kansas...
Western Labette County in southeastern Kansas...
* Until 330 AM CDT
* At 245 AM CDT...National Weather Service Doppler radar was tracking
a strong thunderstorm with locally heavy rainfall 7 miles southwest
of Independence...moving north at 30 mph.
* Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Coffeyville, Independence, Neodesha, Fredonia, Cherryvale, Caney,
Edna, Dearing, Altoona, Mound Valley, Elk City, Tyro, Liberty,
Havana, Bolton, Sycamore, New Albany, Parsons Tri City Airport,
Angola and Buxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3701 9596 3761 9596 3759 9553 3754 9553
3754 9552 3738 9553 3738 9536 3701 9535
TIME...MOT...LOC 0747Z 192DEG 27KT 3715 9579
METZGERSpecial weather statement, Mar 19, 2:49 AM CDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service Wichita KS 249 AM CDT MON MAR 19 2018 KSZ069-093-190830- Butler KS-Cowley KS- 249 AM CDT MON MAR 19 2018 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southwestern Butler County in south central Kansas... Northwestern Cowley County in south central Kansas... * Until 330 AM CDT * At 247 AM CDT...National Weather Service Doppler radar was tracking a strong thunderstorm with locally heavy rainfall near Douglass... moving north at 30 mph. * Hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Andover, Augusta, Rose Hill, Douglass, Udall, Leon, Rock, Santa Fe Lake, Winfield City Lake, Augusta Municipal Airport and El Dorado Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3775 9715 3778 9671 3728 9688 3727 9715 TIME...MOT...LOC 0749Z 192DEG 27KT 3747 9701 METZGER
Special weather statement, Mar 19, 3:26 AM CDT, 33 minutes before
Special Weather Statement National Weather Service Wichita KS 326 AM CDT MON MAR 19 2018 KSZ096-100-190915- Labette KS-Neosho KS- 326 AM CDT MON MAR 19 2018 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Labette County in southeastern Kansas... Neosho County in southeastern Kansas... * Until 415 AM CDT * At 324 AM CDT...National Weather Service Doppler radar was tracking a strong thunderstorm with locally heavy rainfall 7 miles north of Mound Valley, or 8 miles east of Cherryvale...moving north at 30 mph. * Hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Parsons, Chanute, Oswego, Erie, Chetopa, Altamont, St. Paul, Thayer, Edna, Mound Valley, Walnut, Galesburg, Bartlett, Labette, Stark, Earlton, Parsons Tri City Airport, Lake Parsons, Angola and Dennis. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3700 9552 3773 9552 3773 9509 3701 9507 TIME...MOT...LOC 0825Z 192DEG 27KT 3731 9541 METZGER
Local storm report, Mar 19, 3:55 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
355 AM CDT MON MAR 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 AM HAIL PARSONS 37.34N 95.27W
03/19/2018 E0.88 INCH Labette KS LAW ENFORCEMENT
&&
KEDThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 12:09 AM CDT | Special Weather Statement | ICT | Harper, Kingman | 36 min |
| Mar 19, 12:44 AM CDT | Special Weather Statement | ICT | Harper, Kingman | 46 min |
| Mar 19, 1:09 AM CDT | Special Weather Statement | ICT | Chautauqua, Cowley | 51 min |
| Mar 19, 1:19 AM CDT | Special Weather Statement | ICT | Sumner | 41 min |
| Mar 19, 1:32 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 43 min |
| Mar 19, 1:45 AM CDT | Special Weather Statement | ICT | Sedgwick | 45 min |
| Mar 19, 1:56 AM CDT | Special Weather Statement | ICT | Reno, Rice | 34 min |
| Mar 19, 2:01 AM CDT | Special Weather Statement | ICT | Chautauqua, Cowley, Elk, Montgomery | 29 min |
| Mar 19, 2:09 AM CDT | Special Weather Statement | ICT | Sumner | 36 min |
| Mar 19, 2:37 AM CDT | Special Weather Statement | ICT | McPherson | 23 min |
| Mar 19, 2:48 AM CDT | Special Weather Statement | ICT | Montgomery, Wilson | 42 min |
| Mar 19, 2:49 AM CDT | Special Weather Statement | ICT | Butler | 41 min |
| Mar 19, 3:26 AM CDT | Special Weather Statement | ICT | Labette, Neosho | 49 min |
| Mar 19, 4:22 AM CDT | Special Weather Statement | ICT | Cowley | 23 min |
| Mar 19, 5:12 AM CDT | Special Weather Statement | ICT | Cowley | 33 min |
| Mar 19, 5:46 AM CDT | Special Weather Statement | ICT | Cowley | 29 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.